Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rainbow Brite

How many times can you take Accutane?

Recommended Posts

I took my first course of Accutane while in high school. By the time I graduated High School and started college, the acne was back again...so I took another course of it. Since then, my acne has been either non existent or very mild, but in the last couple of years (I'm 28 now) it's started to rear its ugly head again. It's not nearly as bad as it was when I was in HS/college, but it's bad enough that topical meds aren't touching it and it's making me quite depressed.

I've got an appointment with a dermatologist next Wednesday. Do you think there's any chance they'll put me on Accutane for a THIRD time or is that unheard of?

Share this post


Link to post
Share on other sites

People have gone on it for three times, but for those that have been on it three times, I have not heard many with success. I am not a believer in Accutane anymore. I, too, am an Accutane failure. I guess it only works for a few people.

Share this post


Link to post
Share on other sites

You'll just have to talk with your Derm and see what his policy is on it. Some are more liberal with subsequent prescriptions of it than others.

Share this post


Link to post
Share on other sites

That doesn't sound like an accutane failure to me. If it kept you clear for multiple years, then take another course. Accutane is not a cure, but a treatment.

Share this post


Link to post
Share on other sites

Oh my gosh, please don't do that to your body for a third time. Have you been paying attention to the posts on DIM at all? Hormone balancing may be the answer you are looking for. If you have tried accutane and it didn't last, no topical treatments are working for you, there is a strong possibility that your hormones are out of balance and that's why you keep getting acne.

I have been balancing my hormones with progesterone cream and my acne went away within weeks, after having it for DECADES!!! I have taken accutane and the acne came back, just like you.

Please read the posts on DIM. It might be exactly what you need.

Share this post


Link to post
Share on other sites

I've been on Accutane three times, my last course being 5 years ago...shit never worked! I recommend that you try an antibiotic from your derm, and be very selective about what products, soaps, cleansers, topicals, etc., you use on your skin!

Share this post


Link to post
Share on other sites
Oh my gosh, please don't do that to your body for a third time. Have you been paying attention to the posts on DIM at all? Hormone balancing may be the answer you are looking for. If you have tried accutane and it didn't last, no topical treatments are working for you, there is a strong possibility that your hormones are out of balance and that's why you keep getting acne.

I have been balancing my hormones with progesterone cream and my acne went away within weeks, after having it for DECADES!!! I have taken accutane and the acne came back, just like you.

Please read the posts on DIM. It might be exactly what you need.

Share this post


Link to post
Share on other sites
Oh my gosh, please don't do that to your body for a third time. Have you been paying attention to the posts on DIM at all? Hormone balancing may be the answer you are looking for. If you have tried accutane and it didn't last, no topical treatments are working for you, there is a strong possibility that your hormones are out of balance and that's why you keep getting acne.

I have been balancing my hormones with progesterone cream and my acne went away within weeks, after having it for DECADES!!! I have taken accutane and the acne came back, just like you.

Please read the posts on DIM. It might be exactly what you need.

Okay, call me stupid. What is DIM? I thought mine might be hormonal, but I went off the pill for a few months, and nothing changed. I even talked to both my dermo and gyno, and they both shook off the possibility.

Share this post


Link to post
Share on other sites

I realize this is an old post, but found it to be interesting because I have a similar story. Took accutane in HS and college, it worked initially for several years (wonderfully!) but eventually the acne comes back. Nothing topical or antibiotic even touches it. And now i'm 29 and it's coming back, much to my disppointment, and was considering if i need to take the isotrentinoin AGAIN.

Think i will explore this hormone inbalance thing first, this looks very interesting. Something to note, though i've been on BC (desogen) for many years, did switch to the Ortho tricyclen generic-type 3 months ago. It does seem to be working, nothing amazing (still redness / dark spots from previous outbreaks) but the flare ups are much less and skin seems to be less oily.

/hopeful?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×